Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Eur Arch Psychiatry Clin Neurosci. 2005 Feb;255(1):48-50. Epub 2004 Nov 12.

Clinical outcome in patients with obsessive-compulsive disorder after discontinuation of SRI treatment: results from a two-year follow-up.

Author information

  • 1Universitaetsklinikum Schleswig-Holstein, Campus Luebeck, Klinik fuer Psychiatrie und Psychotherapie, Ratzeburger Allee 160, 23538 Luebeck, Germany. kordon.a@psychiatry.uni-luebeck.de

Abstract

BACKGROUND:

Combined treatment with serotonin-reuptake inhibitors (SRI) and cognitive-behavioral therapy (CBT) is a common therapy approach for obsessive-compulsive disorder (OCD). However, it is a matter of debate whether discontinuation of SRI after combined treatment leads to relapse.

METHOD:

Seventy-four consecutively admitted patients suffering from OCD were included in the study. Thirty-seven patients were treated with CBT alone, and 37 patients received combined CBT and SRI treatment. Of these latter patients, seventeen discontinued SRI treatment during the follow-up period (1 and 2 years after inpatient treatment). OCD symptom severity was determined by Yale-Brown Obsessive Compulsive Scale (Y-BOCS), and mood was assessed by Hamilton Depression Rating Scale (HDRS).

RESULTS:

During the initial treatment, scores for Y-BOCS (p < 0.001), HDRS (p < 0.001) and the Global Assessment of Functioning Scale (GAF) (p < 0.001) improved significantly in all groups. Reassessment two years later revealed that a) OCD symptom severity and depression scores were similar between the groups and b) discontinuation of SRI did not prompt by a recurrence of symptoms.

CONCLUSIONS:

We interpret our results as suggesting that discontinuation of SRI treatment may be considered in formerly combined treated OCD patients after stable remission.

PMID:
15538591
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Write to the Help Desk